Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The central limit problem for convex bodies


Authors: Milla Anttila, Keith Ball and Irini Perissinaki
Journal: Trans. Amer. Math. Soc. 355 (2003), 4723-4735
MSC (2000): Primary 52A22; Secondary 60F05
Published electronically: July 24, 2003
Erratum: Trans. Amer. Math. Soc. 356 (2004), 2137.
MathSciNet review: 1997580
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every symmetric convex body which satisfies a kind of weak law of large numbers has the property that almost all its marginal distributions are approximately Gaussian. Several quite broad classes of bodies are shown to satisfy the condition.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52A22, 60F05

Retrieve articles in all journals with MSC (2000): 52A22, 60F05


Additional Information

Milla Anttila
Affiliation: Department of Mathematics, University of Kuopio, pl 1627, 70211 Kuopio, Finland
Email: meanttila@hytti.uku.fi

Keith Ball
Affiliation: Department of Mathematics, University College, University of London, Gower Street, London WC1E 6BT, England
Email: kmb@math.ucl.ac.uk

Irini Perissinaki
Affiliation: Department of Mathematics, University of Crete, 710409 Iraklion, Greece
Email: irinip@math.uoc.gr

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03085-X
PII: S 0002-9947(03)03085-X
Received by editor(s): July 14, 1999
Published electronically: July 24, 2003
Additional Notes: The first author was supported by EPSRC-97409672, and the second author was supported in part by NSF grant DMS-9257020
Article copyright: © Copyright 2003 American Mathematical Society